Alert archive / California / Wind Advisories in 2009
Wind Advisory 2, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 14, 2009, 4:01 AM PST. It took effect at Feb 15, 2009, 3:00 AM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2009, 4:01 AM PST (12:01 UTC)
- In effect from
- Feb 15, 2009, 3:00 AM PST
- Expired
- Feb 16, 2009, 12:13 AM PST
- In force
- 21 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 141201 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 401 AM PST SAT FEB 14 2009 CAZ015>019-064-067-150030- /O.NEW.KSTO.WI.Y.0002.090215T0800Z-090215T2000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- MOTHERLODE- 401 AM PST SAT FEB 14 2009 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE SACRAMENTO VALLEY...DELTA...NORTHERN SAN JOAQUIN VALLEY AND MOTHERLODE...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST SUNDAY. A STRONG PACIFIC FRONTAL SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA TONIGHT BRINGING STRONG WINDS AND MODERATE TO HEAVY RAINFALL TO THE LOWER ELEVATIONS. THE SOUTHEAST TO SOUTH WINDS AHEAD OF THIS SYSTEM WILL BE INCREASING DURING THE EVENING HOURS TONIGHT REACHING SUSTAINED SPEEDS OF 20 TO 30 MPH DURING THE EARLY MORNING HOURS SUNDAY. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE LATE TONIGHT THROUGH MIDDAY SUNDAY. THE WINDS ARE EXPECTED TO DECREASE SUNDAY AFTERNOON BUT WILL REMAIN GUSTY INTO SUNDAY EVENING. WINDS OF THIS SPEED WILL BLOW LIGHTER OBJECTS AWAY IF NOT WELL SECURED. DEBRIS FLYING ONTO ROADWAYS CAN MAKE A SERIOUS DRIVING HAZARD. STRONG WINDS CAN MAKE DRIVING DIFFICULT AS WELL... ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE OBJECTS BEFORE THE STRONGER WINDS BEGIN AND USE EXTRA CAUTION IF OUTDOORS OR DRIVING DURING THIS WINDIER PERIOD. $$
8 follow-up statements
000 WWUS76 KSTO 142255 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 255 PM PST SAT FEB 14 2009 CAZ066-151330- /O.EXA.KSTO.WI.Y.0002.090215T0800Z-090215T2000Z/ NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 255 PM PST SAT FEB 14 2009 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE NORTHEAST FOOTHILLS OF THE SACRAMENTO VALLEY... WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST SUNDAY. A STRONG PACIFIC FRONTAL SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA TONIGHT INTO SUNDAY BRINGING STRONG WIND AND PERIODS OF MODERATE TO HEAVY RAINFALL IN THE LOWER ELEVATIONS. SOUTHEAST TO SOUTH WIND WILL BE INCREASING DURING THE EVENING HOURS WITH SUSTAINED SPEEDS OF 20 TO 35 MPH AND GUSTS 40 TO 55 MPH EXPECTED LATE TONIGHT THROUGH MIDDAY SUNDAY. THE WIND IS FORECAST TO DECREASE SUNDAY AFTERNOON BUT REMAIN GUSTY INTO SUNDAY EVENING. WINDS OF THIS SPEED WILL BLOW LIGHTER OBJECTS AWAY IF NOT WELL SECURED. DEBRIS FLYING ONTO ROADWAYS CAN MAKE A SERIOUS DRIVING HAZARD. STRONG WINDS CAN MAKE DRIVING DIFFICULT AS WELL... ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE OBJECTS BEFORE THE STRONGER WINDS BEGIN AND USE EXTRA CAUTION IF OUTDOORS OR DRIVING DURING THIS WINDIER PERIOD. $$ CAZ015>019-064-067-151330- /O.CON.KSTO.WI.Y.0002.090215T0800Z-090215T2000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- MOTHERLODE- 255 PM PST SAT FEB 14 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST SUNDAY FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS... CARQUINEZ STRAIT AND DELTA REGION...COASTAL MOUNTAINS OF SOUTHERN LAKE COUNTY...AND THE MOTHERLODE. A STRONG PACIFIC FRONTAL SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA TONIGHT INTO SUNDAY BRINGING STRONG WIND AND PERIODS OF MODERATE TO HEAVY RAINFALL IN THE LOWER ELEVATIONS. SOUTHEAST TO SOUTH WIND WILL BE INCREASING DURING THE EVENING HOURS WITH SUSTAINED SPEEDS OF 20 TO 35 MPH AND GUSTS 40 TO 55 MPH EXPECTED LATE TONIGHT THROUGH MIDDAY SUNDAY. THE WIND IS FORECAST TO DECREASE SUNDAY AFTERNOON BUT REMAIN GUSTY INTO SUNDAY EVENING. WINDS OF THIS SPEED WILL BLOW LIGHTER OBJECTS AWAY IF NOT WELL SECURED. DEBRIS FLYING ONTO ROADWAYS CAN MAKE A SERIOUS DRIVING HAZARD. STRONG WINDS CAN MAKE DRIVING DIFFICULT AS WELL... ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE OBJECTS BEFORE THE STRONGER WINDS BEGIN AND USE EXTRA CAUTION IF OUTDOORS OR DRIVING DURING THIS WINDIER PERIOD. $$
000 WWUS76 KSTO 150453 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 853 PM PST SAT FEB 14 2009 CAZ016>019-067-151400- /O.EXT.KSTO.WI.Y.0002.090215T1100Z-090215T2200Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE- 853 PM PST SAT FEB 14 2009 ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 2 PM PST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 2 PM PST SUNDAY. A STRONG PACIFIC FRONTAL SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA TONIGHT INTO SUNDAY WILL BRING STRONG WIND AND PERIODS OF MODERATE TO HEAVY RAINFALL IN THE LOWER ELEVATIONS. SOUTHEAST TO SOUTH WIND WILL BE INCREASING DURING THE EVENING HOURS WITH SUSTAINED SPEEDS OF 20 TO 35 MPH AND GUSTS 40 TO 55 MPH EXPECTED LATE TONIGHT THROUGH EARLY SUNDAY AFTERNOON. THE WIND IS FORECAST TO DECREASE SUNDAY AFTERNOON BUT REMAIN GUSTY INTO SUNDAY EVENING. THERE IS THE POTENTIAL FOR ISOLATED STRONGER WIND GUSTS TO SURFACE DURING THE MORNING HOURS...ESPECIALLY OVER THE EASTERN HALF OF THE VALLEY. WINDS OF THIS SPEED WILL BLOW LIGHTER OBJECTS AWAY IF NOT WELL SECURED. DEBRIS FLYING ONTO ROADWAYS CAN MAKE A SERIOUS DRIVING HAZARD. STRONG WINDS CAN MAKE DRIVING DIFFICULT AS WELL... ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE OBJECTS BEFORE THE STRONGER WINDS BEGIN AND USE EXTRA CAUTION IF OUTDOORS OR DRIVING DURING THIS WINDIER PERIOD. $$ CAZ015-064-066-151400- /O.EXT.KSTO.WI.Y.0002.090215T1100Z-090215T2000Z/ NORTHERN SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 853 PM PST SAT FEB 14 2009 ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 12 PM PST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 12 PM PST SUNDAY. A STRONG PACIFIC FRONTAL SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA TONIGHT INTO SUNDAY BRINGING STRONG WIND AND PERIODS OF MODERATE TO HEAVY RAINFALL IN THE LOWER ELEVATIONS. SOUTHEAST TO SOUTH WIND WILL BE INCREASING DURING THE EVENING HOURS WITH SUSTAINED SPEEDS OF 20 TO 30 MPH AND GUSTS 35 TO 50 MPH EXPECTED LATE TONIGHT AND SUNDAY MORNING. THE WIND IS FORECAST TO DECREASE SUNDAY AFTERNOON BUT REMAIN GUSTY INTO SUNDAY EVENING. WINDS OF THIS SPEED WILL BLOW LIGHTER OBJECTS AWAY IF NOT WELL SECURED. DEBRIS FLYING ONTO ROADWAYS CAN MAKE A SERIOUS DRIVING HAZARD. STRONG WINDS CAN MAKE DRIVING DIFFICULT AS WELL... ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE OBJECTS BEFORE THE STRONGER WINDS BEGIN AND USE EXTRA CAUTION IF OUTDOORS OR DRIVING DURING THIS WINDIER PERIOD. $$ BARUFFALDI
000 WWUS76 KSTO 151130 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PST SUN FEB 15 2009 CAZ016>019-067-160000- /O.EXT.KSTO.WI.Y.0002.000000T0000Z-090216T0000Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE- 330 AM PST SUN FEB 15 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY...DELTA...NORTHERN SAN JOAQUIN VALLEY AND MOTHERLODE. A STRONG PACIFIC FRONTAL SYSTEM MOVING THROUGH NORTHERN CALIFORNIA HAS BROUGHT STRONG SOUTHERLY WINDS TO THE REGION. SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE TODAY AS THE COLD FRONT MOVES SLOWLY EASTWARD ACROSS THE AREA. WINDS ARE EXPECTED TO DECREASE BY LATE THIS AFTERNOON...BUT MAY INCREASE AGAIN LATER TONIGHT. MOTORISTS ARE ADVISED TO EXERCISE CAUTION AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ CAZ015-064-066-152000- /O.CON.KSTO.WI.Y.0002.000000T0000Z-090215T2000Z/ NORTHERN SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 330 AM PST SUN FEB 15 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY FOR THE NORTHERN SACRAMENTO VALLEY AND ADJACENT SIERRA NEVADA FOOTHILLS... AND FOR SOUTHERN LAKE COUNTY. A STRONG PACIFIC FRONTAL SYSTEM MOVING THROUGH NORTHERN CALIFORNIA HAS BROUGHT STRONG SOUTHERLY WINDS TO THE REGION. SOUTHERLY WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE THIS MORNING AS THE COLD FRONT MOVES SLOWLY EASTWARD ACROSS THE AREA. WINDS ARE EXPECTED TO DECREASE THIS AFTERNOON...BUT MAY INCREASE AGAIN LATER TONIGHT. MOTORISTS ARE ADVISED TO EXERCISE CAUTION AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$
000 WWUS76 KSTO 151955 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1155 AM PST SUN FEB 15 2009 CAZ015-064-066-152100- /O.EXP.KSTO.WI.Y.0002.000000T0000Z-090215T2000Z/ NORTHERN SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 1155 AM PST SUN FEB 15 2009 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... WIND SPEEDS ARE MAINLY BELOW CRITERIA AND THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON. BREEZY CONDITIONS HOWEVER WILL CONTINUE THIS AFTERNOON INTO EVENING WITH SOUTH TO SOUTHEAST WIND OF 15 TO 25 MPH WITH LOCAL GUSTS 30 TO 40 MPH. $$ CAZ016>019-067-160000- /O.CON.KSTO.WI.Y.0002.000000T0000Z-090216T0000Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE- 1155 AM PST SUN FEB 15 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A STRONG PACIFIC FRONTAL SYSTEM WILL CONTINUE TO BRING WINDY CONDITIONS TO INTERIOR NORTHERN CALIFORNIA THROUGH THE AFTERNOON. SOUTH TO SOUTHEAST WIND 20 TO 35 MPH WITH GUSTS 40 TO 55 MPH WILL CONTINUE. WINDS OF THIS SPEED WILL BLOW LIGHTER OBJECTS AWAY IF NOT WELL SECURED. DEBRIS FLYING ONTO ROADWAYS CAN MAKE A SERIOUS DRIVING HAZARD. STRONG WINDS CAN MAKE DRIVING DIFFICULT AS WELL... ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE OBJECTS BEFORE THE STRONGER WINDS BEGIN AND USE EXTRA CAUTION IF OUTDOORS OR DRIVING DURING THIS WINDIER PERIOD. WINDS ARE EXPECTED TO DECREASE THIS EVENING BUT COULD INCREASE AGAIN LATE TONIGHT INTO MONDAY MORNING AS ANOTHER STRONG PACIFIC FRONT MOVES INLAND. $$
000 WWUS76 KSTO 152327 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 327 PM PST SUN FEB 15 2009 CAZ067-160030- /O.CAN.KSTO.WI.Y.0002.000000T0000Z-090216T0000Z/ MOTHERLODE- 327 PM PST SUN FEB 15 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY AS A WINTER WEATHER ADVISORY HAS NOW BEEN ISSUED FOR THIS AREA. SEE WWUS46 KSTO - WSWSTO FOR ADDITIONAL INFORMATION. $$ CAZ016>019-161330- /O.EXT.KSTO.WI.Y.0002.000000T0000Z-090216T1800Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- 327 PM PST SUN FEB 15 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST MONDAY... A STRONG PACIFIC FRONTAL SYSTEM WILL CONTINUE TO BRING WINDY CONDITIONS TO INTERIOR NORTHERN CALIFORNIA. WINDS WILL DECREASE SLIGHTLY THIS EVENING BUT ARE EXPECTED TO STRENGTHEN AGAIN LATE TONIGHT. SOUTH TO SOUTHEAST WIND OF 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH WILL BE POSSIBLE OVERNIGHT INTO MONDAY MORNING. WINDS OF THIS SPEED CAN BLOW LIGHTER OBJECTS AWAY IF NOT SECURED. IN ADDITION...STRONG WINDS CAN MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA IN MOST AREAS BY LATE MONDAY MORNING. $$
000 WWUS76 KSTO 160505 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 905 PM PST SUN FEB 15 2009 CAZ016>019-162000- /O.EXT.KSTO.WI.Y.0002.000000T0000Z-090216T2000Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- 905 PM PST SUN FEB 15 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM PST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 12 PM PST MONDAY FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY INCLUDING THE DELTA REGION ALONG WITH THE NORTHERN SAN JOAQUIN VALLEY. WINDS IN THE ADVISORY AREA WILL BE LIGHT THIS EVENING BUT BUILD IN THE EARLY MORNING HOURS ON MONDAY AS A COLD FRONT APPROACHES INTERIOR CALIFORNIA. EXPECT ENHANCED SOUTHERLY FLOW TO BEGIN NEAR 4 AM CONTINUING THROUGH LATE MORNING. SUSTAINED VALLEY WINDS LIKELY TO RANGE 15 TO 25 MPH WITH WIND GUSTS POSSIBLE BETWEEN 30 TO 40 MPH. WINDS OF THIS SPEED CAN BLOW LIGHTER OBJECTS AWAY IF NOT SECURED. IN ADDITION...STRONG WINDS CAN MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA IN MOST AREAS BY NOON ON MONDAY. $$
000 WWUS76 KSTO 160618 CCA NPWSTO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SACRAMENTO CA 1017 PM PST SUN FEB 15 2009 CAZ016>019-162000- /O.COR.KSTO.WI.Y.0002.000000T0000Z-090216T2000Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- 1017 PM PST SUN FEB 15 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM PST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 12 PM PST MONDAY FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY INCLUDING THE DELTA REGION ALONG WITH THE NORTHERN SAN JOAQUIN VALLEY. WINDS IN THE ADVISORY AREA WILL BE LIGHT THIS EVENING BUT BUILD IN THE EARLY MORNING HOURS ON MONDAY AS A COLD FRONT APPROACHES INTERIOR CALIFORNIA. EXPECT ENHANCED SOUTHERLY FLOW TO BEGIN NEAR 4 AM CONTINUING THROUGH LATE MORNING. SUSTAINED VALLEY WINDS LIKELY TO RANGE 15 TO 30 MPH WITH WIND GUSTS POSSIBLE BETWEEN 30 TO 40 MPH. WINDS OF THIS SPEED CAN BLOW LIGHTER OBJECTS AWAY IF NOT SECURED. IN ADDITION...STRONG WINDS CAN MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA IN MOST AREAS BY NOON ON MONDAY. $$
000 WWUS76 KSTO 160813 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1213 AM PST MON FEB 16 2009 CAZ016>019-160915- /O.CAN.KSTO.WI.Y.0002.000000T0000Z-090216T2000Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- 1213 AM PST MON FEB 16 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY...DELTA AND NORTHERN SAN JOAQUIN VALLEY. WINDS HAVE DECREASED ACROSS THE REGION AND ARE BELOW WIND ADVISORY CRITERIA. SOUTHERLY WINDS MAY INCREASE ONCE AGAIN MONDAY MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 13, 9:00 PM PST, 7 hours 1 minute earlier.
Area forecast discussion, Feb 13, 9:00 PM PST, 7 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 PM PST FRI FEB 13 2009 .DISCUSSION... COLD UPPER LOW NOW CENTERED OFF THE OREGON/CALFORNIA COAST AND EXPECTED TO LIFT TO THE NORTHEAST DURING THE NIGHT. SHORTWAVES ROTATING AROUND THE BOTTOM OF THE LOW GENERATING LINES OF SHOWERS ACROSS THE FORECAST AREA THIS EVENING. MAIN AREAS OF PRECIP ARE NOW OVER THE SIERRA WHERE OROGRAPHICS ARE GENERATING MODERATE SNOWFALL AND CLOSER TO THE LOW CENTER OVER NORTHWEST CALIFORNIA. OVER THE REDDING AREA...ONE SHORTWAVE COMBINED WITH CONVERGENCE OF THE NORTHERN SACRAMENTO VALLEY PRODUCE A LINE OF SMALL THUNDERSTORMS THAT PRODUCED ENOUGH HAIL TO COVER THE GROUND. SNOW LEVELS OVER THE SIERRA FOOTHILLS PER SPOTTER REPORTS ARE AROUND 1800 FEET AND 00Z NAM COOLS AIRMASS JUST A BIT TONIGHT SO CURRENT FORECASTS OF 1500 FEET LOOK OKAY FOR NOW. CURRENT SNOW ADVISORIES EXTEND INTO THE EARLY MORNING HOURS AND WITH PRECIP STILL FALLING...NO PLANS TO TAKE THEM DOWN AT THIS TIME. AS UPPER LOW SHIFTS NORTHWARD...GFS AND NAM BOTH SLIDE SHORTWAVE RIDGING OVER NORCAL ON SATURDAY. FLAT RIDGING WILL LIKELY BRING AT LEAST A BREAK IN PRECIP OVER THE CENTRAL VALLEY AND DELTA BUT PLENTIFUL MOISTURE AND MODERATE OROGRAPHICS AT THE 700 MB LEVEL WILL KEEP SHOWERS GOING OVER THE HIGHER ELEVATIONS. STILL...SUBSIDENCE UNDER RIDGE SHOULD LIMIT PRECIP TO FAIRLY LOW AMOUNTS EVEN OVER THE HIGHEST ELEVATIONS. ATTENTION THEN TURNS TO SYSTEM NOW CROSSING 140 WEST. THIS SYSTEM IS FORECAST TO DIG INTO THE CURRENT OFFSHORE LOW WITH FRONT EXPECTED TO PUSH INTO THE NORCAL COAST BY EARLY SUNDAY MORNING. 00Z GFS IN FAIRLY GOOD AGREEMENT WITH 18Z RUN ON TIMING OF THIS SYSTEM. IN ADDITION TO GOOD DYNAMICS AND MODERATE PRECIPITATION...MODELS HAVE BEEN VERY CONSISTENT IN GENERATING A STRONG SOUTHEAST SURFACE GRADIENT ACROSS THE NORTH STATE. GFS AND NAM BOTH PUT ABOUT A 14MB GRADIENT FROM RENO TO THE NORCAL COAST AT 12Z SUNDAY. 925 MB WINDS INDICATED BY BOTH MODELS TO EXCEED 50 MPH. THEREFORE...IT IS FAIRLY LIKELY WIND ADVISORY CRITERIA WILL BE MET AT THE LOWER ELEVATIONS. A SPECIAL WEATHER STATEMENT IS CURRENTLY IN PLACE AND COVERS THIS SITUATION. MEANWHILE ANOTHER ROUND OF HEAVY SNOW IS IN STORE FOR THE HIGHER ELEVATIONS. FRONT IS EXPECTED TO HANG OVER THE FORECAST AREA THROUGH SUNDAY AND INTO MONDAY AS ANOTHER SHORTWAVE TROUGH DIGS AROUND THE BOTTOM OF THE MAIN LOW AND INTO CENTRAL CALIFORNIA ON MONDAY AFTERNOON. CONTINUATION OF SOUTHERLY FLOW WILL KEEP SNOW LEVELS A LITTLE HIGHER THAN PREVIOUS SYSTEMS OVER THE LAST COUPLE OF DAYS SO SNOW SHOULD REMAIN MAINLY ABOVE THE FOOTHILL LEVEL. ONE THING THIS SYSTEM DOES NOT HAVE GOING FOR IT IS A SIGNIFICANT SUBTROPICAL MOISTURE TAP. THEREFORE...ALTHOUGH IT WILL BE A GOOD PRECIP PRODUCER...WIDESPREAD FLOODING SHOULD NOT BE AN ISSUE WITH GFS BUFKIT PREDICTING AROUND 2 INCHES BETWEEN SUNDAY MORNING AND MONDAY NIGHT WITH 3 TO 4 INCHES IN THE SIERRA. OROGRAPHICS WILL LIKELY CONTRIBUTE TO HIGHER TOTALS OVER THE NORTHERN MOUNTAINS. UPPER LOW IS FORECAST BY MID RANGE MODELS TO SHIFT INLAND ON TUESDAY KEEPING SHOWERS GOING OVER THE CWA. MAY SEE ANOTHER BRIEF BREAK IN WET PATTERN AROUND THE MIDDLE OF NEXT WEEK WITH ECMWF AND GFS BOTH INDICATING RIDGING OVER THE AREA ALTHOUGH OVERRUNNING PRECIP WILL NOT BE OUT OF THE QUESTION. 00Z GFS NOW SHOWS A MORE EXTENDED DRYING PERIOD WITH RIDGING REMAINING OVER THE WESTERN U.S. THROUGH THE END OF NEXT WEEK. THIS IS A NEW SOLUTION COMPARED TO PREVIOUS RUNS AND ECMWF WHICH PLACE RIDGE FARTHER EAST AND NEXT OFFSHORE LOW CLOSER TO THE COAST FOR A WETTER PATTERN. SMITH && .AVIATION...UPPER LEVEL LOW WILL MOVE INLAND ALONG THE OREGON AND CALIFORNIA BORDER TONIGHT...CONTINUING THE THREAT OF SHOWERS AND GUSTS UP TO 35 KNOTS ACROSS NORTHERN CALIFORNIA THROUGH THE NIGHT. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THROUGH 06Z...WITH HEAVY RAIN...SMALL HAIL AND GUSTY WINDS POSSIBLE. SNOW LEVELS WILL ALSO LOWER TO AROUND 1000 FEET OVER THE NORTHERN MOUNTAINS AND 1500 FEET FURTHER SOUTH. THEREFORE...EXPECT LIFR CONDITIONS IN THE SURROUNDING MOUNTAINS AND FOOTHILLS. ELSEWHERE...EXPECT GENERAL VFR AND MVFR CEILINGS...WITH AREAS OF IFR CONDITIONS POSSIBLE THROUGH TOMORROW MORNING. LINGERING SHOWERS WILL CONTINUE INTO TOMORROW...MAINLY OVER THE MOUNTAINS...AND MAY SEE A FEW BREAKS IN THE CLOUDS WHILE IN BETWEEN SYSTEMS. STRONGER WINDS ARE EXPECTED SATURDAY NIGHT INTO SUNDAY...WITH GUSTS UP TO 45 MPH IN THE VALLEY AND TO 60 MPH IN THE MOUNTAINS...AS A STRONGER LOW APPROACHES THE COAST. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 4 AM PST SATURDAY FOR MOTHERLODE-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY EVENING FOR WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WATCH FROM SUNDAY MORNING THROUGH SUNDAY NIGHT FOR WEST SLOPE NORTHERN SIERRA NEVADA. WINTER WEATHER ADVISORY UNTIL 2 AM PST SATURDAY FOR BURNEY BASIN / EASTERN SHASTA COUNTY-MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY EVENING FOR BURNEY BASIN / EASTERN SHASTA COUNTY-MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. &&
Hazardous weather outlook, Feb 13, 7:00 AM PST, 21 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST FRI FEB 13 2009 CAZ013>019-063-064-066>069-141500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST FRI FEB 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A COLD FRONT WILL BE MOVING RAPIDLY ACROSS THE AREA THIS MORNING WITH RAIN AND SNOW OVER AREAS MAINLY EAST OF INTERSTATE 5. SNOW LEVELS WILL RANGE FROM 2000 TO 2500 FEET OVER THE SIERRA NEVADA WHERE SEVERAL INCHES OF SNOW ARE EXPECTED AROUND 3000 FEET...AND UP TO 10 INCHES OVER THE HIGHER ELEVATIONS. GUSTY SOUTH WINDS FROM 20 TO 30 MPH WILL ACCOMPANY THE COLD FRONT. A COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE OVER THE AREA THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS ARE EXPECTED TO DEVELOP FROM WEST TO EAST WITH THE POSSIBILITY OF THUNDERSTORMS IN THE CENTRAL VALLEY AND SIERRA NEVADA FOOTHILLS. * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY A MORE POWERFUL STORM MAY IMPACT THE REGION LATE SATURDAY AND SUNDAY. THIS STORM HAS THE POTENTIAL TO BRING MUCH MORE SNOW AND VERY STRONG WINDS TO THE REGION THIS HOLIDAY WEEKEND. IT COULD FORCE THE CLOSURE OF MAJOR HIGHWAYS SUCH AS INTERSTATE 80 AND HIGHWAY 50. AS THIS IS A HOLIDAY WEEKEND...BE SURE TO MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS ON THIS POTENTIALLY DANGEROUS STORM. * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:46 PM PST | Winter Storm Warning | STO | 4 days |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.